MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816400
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered and shaft break occurred.The 90% stenosed target lesion was located in the mildly tortuous and severely calcified left main coronary artery.After rotational atherectomy was performed with a rotawire, a 4.00 x 16mm synergy xd drug-eluting stent was advanced but failed to cross the lesion.The device was removed and when the stent catheter was outside the patient's body, it would not come off of the rota floppy wire.More force was applied to remove the stent and it broke.A non-boston scientific wire was inserted and a 4.0x12 synergy xd drug-eluting stent was successfully deployed.There were no complications reported and the patient was fully recovered.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy xd mr us 4.00 x 16mm stent delivery system catheter was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The stent outer diameter was within maximum crimped stent profile measurement.The balloon cones were reviewed.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.There was a blood like substance visible in the cones.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube found no issues with the hypotube or hub profile.A visual and tactile examination of the outer and inner lumen and mid-shaft section found inner extrusion break at 5cm distal of port bond.Shaft polymer extrusion break at 8cm proximal of the tip.The shaft polymer extrusion is damaged, stretched and outer extrusion torn in some sections.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11003167
Report Number2134265-2020-17485
Device Sequence Number703919
Product Code NIQ
UDI-Device Identifier08714729981121
UDI-Public08714729981121
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model NumberH7493941816400
Device Lot Number0025654165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 11/28/2020
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1